Open Access
Translator Disclaimer
May 2009 Large deviations for voter model occupation times in two dimensions
G. Maillard, T. Mountford
Ann. Inst. H. Poincaré Probab. Statist. 45(2): 577-588 (May 2009). DOI: 10.1214/08-AIHP178

Abstract

We study the decay rate of large deviation probabilities of occupation times, up to time t, for the voter model η: ℤ2×[0, ∞)→{0, 1} with simple random walk transition kernel, starting from a Bernoulli product distribution with density ρ∈(0, 1). In [Probab. Theory Related Fields 77 (1988) 401–413], Bramson, Cox and Griffeath showed that the decay rate order lies in [log(t), log2(t)].

In this paper, we establish the true decay rates depending on the level. We show that the decay rates are log2(t) when the deviation from ρ is maximal (i.e., η≡0 or 1), and log(t) in all other situations. This answers some conjectures in [Probab. Theory Related Fields 77 (1988) 401–413] and confirms nonrigorous analysis carried out in [Phys. Rev. E 53 (1996) 3078–3087], [J. Phys. A 31 (1998) 5413–5429] and [J. Phys. A 31 (1998) L209–L215].

On étudie le taux de décroissance des probabilités de grandes déviations des temps d’occupation, jusqu’à l’instant t, du modèle du votant η: ℤ2×[0, ∞)→{0, 1} ayant le noyau de transition d’une marche aléatoire simple et partant d’une distribution produit de Bernoulli de paramètre ρ∈(0, 1). Dans [Probab. Theory Related Fields 77 (1988) 401–413], Bramson, Cox et Griffeath ont montré que l’ordre du taux de décroissance se situe dans [log(t), log2(t)].

Dans cet article, nous établissons les taux de décroissance exacts dépendant du niveau. On prouve que les taux de décroissance sont log2(t) lorsque la déviation de ρ est maximale (i.e., η≡0 ou 1), et log(t) dans toutes les autres situations. Ceci répond à une conjecture de [Probab. Theory Related Fields 77 (1988) 401–413] et confirme l’analyse non rigoureuse effectuée dans [Phys. Rev. E 53 (1996) 3078–3087], [J. Phys. A 31 (1998) 5413–5429] et [J. Phys. A 31 (1998) L209–L215].

Citation

Download Citation

G. Maillard. T. Mountford. "Large deviations for voter model occupation times in two dimensions." Ann. Inst. H. Poincaré Probab. Statist. 45 (2) 577 - 588, May 2009. https://doi.org/10.1214/08-AIHP178

Information

Published: May 2009
First available in Project Euclid: 29 April 2009

zbMATH: 1173.60342
MathSciNet: MR2521414
Digital Object Identifier: 10.1214/08-AIHP178

Subjects:
Primary: 60F10 , 60K35
Secondary: 60J25

Keywords: large deviations , voter model

Rights: Copyright © 2009 Institut Henri Poincaré

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.45 • No. 2 • May 2009
Back to Top